Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 138, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 29, 2006, 3:14 AM CDT for Kanabec County, Mille Lacs County, Minnesota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 29, 2006, 3:14 AM CDT (08:14 UTC)
- Expired
- Jul 29, 2006, 4:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Kanabec County, MN, Mille Lacs County, MN
The radar
The Duluth radar (KDLH), 117 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 3:20 AM CDT | TSTM WND DMG | 2 N Isle, MN | TREE DOWN ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4349 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 290814
SVRMPX
MNC065-095-290900-
/O.NEW.KMPX.SV.W.0138.060729T0814Z-060729T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 AM CDT SAT JUL 29 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILLE LACS COUNTY IN EAST CENTRAL MINNESOTA...
KANABEC COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 400 AM CDT
* AT 306 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19
MILES NORTHEAST OF ISLE TO 15 MILES WEST OF BAYVIEW...AND MOVING
EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
BAYVIEW...
WAHKON...
ISLE...
WARMAN...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4627 9348 4613 9381 4595 9315 4615 9300
4618 9339
$$
JPR1 follow-up statement
000
WWUS53 KMPX 290844
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
343 AM CDT SAT JUL 29 2006
MNC095-290853-
/O.CAN.KMPX.SV.W.0138.000000T0000Z-060729T0900Z/
MILLE LACS MN-
343 AM CDT SAT JUL 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR MILLE LACS COUNTY IS
CANCELLED...
STORMS HAVE MOVED EAST OF THE COUNTY.
LAT...LON 4614 9340 4599 9340 4595 9315 4615 9300
4615 9339
$$
MNC065-290900-
/O.CON.KMPX.SV.W.0138.000000T0000Z-060729T0900Z/
KANABEC MN-
343 AM CDT SAT JUL 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR KANABEC COUNTY...
AT 339 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
EAST OF WARMAN TO 5 MILES SOUTHEAST OF WARMAN...AND MOVING EAST AT 50
MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING WINDS OF 50 TO 60 MPH.
STAY AWAY FROM WINDOWS
LAT...LON 4614 9340 4599 9340 4595 9315 4615 9300
4615 9339
$$
JPRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:35 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jul 28, 9:35 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
935 PM CDT FRI JUL 28 2006
.UPDATE...
SURFACE BOUNDARY OVER NW WISCONSIN INTO CENTRAL MINNESOTA HAS NOT
MOVED MUCH THIS EVENING. CONTINUED WARM/THETA E ADVECTION INTO
BOUNDARY OVER NORTHWEST WISCONSIN MAINTAINING CONVECTION.
PRECIPITABLE WATER ON KMPX SOUNDING AT 1.9 INCHES...AND GOES
SOUNDER ALSO SHOWING A MAX OF OF SAME OVER MPX AND SOUTHEAST
MINNESOTA. ELEVATED CONVECTION OVER NORTH DAKOTA IN AREA OF VERY
STRONG MID LEVEL WARM ADVECTION. RUC...AT LEAST THROUGH 04Z
CARRIES THIS PATTERN MAINLY INTO NORTHERN MINNESOTA BUT IT WILL BE
A CLOSE CALL. 850 MB MOISTURE CONVERGENCE ALSO CARRIES INTO
NORTHERN MINNESOTA. WILL HAVE TO WATCH CLOSELY FOR A FLOOD THREAT
AS WELL AS SVR..IF DEVELOPMENT OVER ND TAKES A TURN AND HEADS
SOUTHEAST BEFORE MAX LIFT SURGES NORTHEAST INTO NW MN.
&&
.PREV DISCUSSION... /ISSUED 320 PM CDT FRI JUL 28 2006/
DISCUSSION...
MULTIPLE CONCERNS IN THE SHORT TERM. FIRST WILL BE THE THREAT OF
SEVERE STORMS EARLY TONIGHT OVER EAST CENTRAL MN AND WEST CENTRAL
WI AS A COOL FRONT TO OUR NORTH SAGS SOUTHEAST. EXPECT STORMS TO
DEVELOP IN THE NEXT HOUR FROM NEAR DLH TO AIT IN THE VICINITY OF
THE FRONTAL BOUNDARY. SHEAR VALUES WOULD SUPPORT SEVERE STORMS IN
THE AFOREMENTIONED AREA. MORE STORMS EXPECTED LATE TONIGHT OVER
NORTHERN MN AHEAD OF A STRONGER SHORT WAVE. EXPECT THE ACTIVITY TO
SPREAD SOUTHEAST ACROSS WEST CENTRAL WI SATURDAY MORNING. FRONTAL
BOUNDARY NEARLY STATIONARY TOMORROW FROM NW TO SE TO THE NORTH AND
EAST OF MSP. THIS SHOULD KEEP CENTRAL MN AND WEST CENTRAL WI FROM
NEEDING A HEAT ADVISORY. HEAT ADVISORY STILL FINE FOR HENNEPIN AND
RAMSEY COUNTIES. ANOTHER HEAT ADVISORY LIKELY FOR SOUTH CENTRAL
MN. BOUNDARY BEGINS MOVING NORTHEAST OF THE REGION SATURDAY NIGHT
WITH THE WARMEST AIR SPREADING OVER SUNDAY INTO MONDAY. EXCESSIVE
HEAT WARNING MAY BE NEEDED FOR HENNEPIN AND RAMSEY COUNTIES AND
CURRENT WATCH IN EFFECT LEADS INTO IT WELL. WILL HAVE HIGHS NEAR
100 BOTH SUNDAY AND MONDAY.
LONGER TERM...MONDAY NIGHT THROUGH FRIDAY
AXIS OF IMPRESSIVE UPPER RIDGE LOOKS LIKE IT WILL SHIFT TO OUR EAST
PRIOR TO MONDAY NIGHT...AND SOME COOLING SHOULD TAKE PLACE AS FRONT
WILL BE ABLE TO SNEAK THROUGH CWA. BUT SW/NE ORIENTATION DOES MEAN
THAT FRONT MAY STALL JUST TO OUR SOUTHEAST. SLOWING FRONT MEANS THAT
FRM/MSP/RPD AND POINTS SE MAY REACH THE LOWER OR EVEN MIDDLE 90S
TUESDAY... AND NOT COOL OFF UNTIL TUESDAY NIGHT OR WEDNESDAY. GFS
AND ECMWF BOTH INDICATE ANOTHER SHORT WAVE IN THE SW FLOW...ALONG
WITH SFC DEVELOPMENT IN THE CENTRAL PLAINS HEADING NEWD. THIS COULD
RESULT IN RAIN TUESDAY INTO WEDNESDAY...ESPECIALLY FROM SC MN INTO
WC WISC. WILL NEED TO WATCH FOR POSSIBILITY THAT TEMPS WILL BE
COOLER THAN FORECAST IF RAIN DOES BECOME MORE LIKELY. ONCE THAT
SYSTEM GOES BY DURING MIDWEEK...DRY AND NICELY COOLER FOR LATE IN
THE WEEK.
MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ANOKA-BENTON-BLUE
EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-ISANTI-KANABEC-KANDIYOHI-LAC QUI
PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-
NICOLLET-POPE-REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-
STEARNS-STEELE-STEVENS-SWIFT-TODD-WASECA-WASHINGTON-
WATONWAN-WRIGHT-YELLOW MEDICINE COUNTY(IES).
HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR HENNEPIN-RAMSEY
COUNTY(IES).
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY
NIGHT FOR HENNEPIN-RAMSEY COUNTY(IES).
WI...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR BARRON-CHIPPEWA-
DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX
COUNTY(IES).
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR HENNEPIN-RAMSEY
COUNTY(IES).
EXCESSIVE HEAT WATCH FROM SUNDAY MORNING THROUGH LATE MONDAY
NIGHT FOR HENNEPIN-RAMSEY COUNTY(IES).
WI...NONE.
&&
99/99Hazardous weather outlook, Jul 28, 8:31 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 831 PM CDT FRI JUL 28 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 291115- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 831 PM CDT FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF WEST CENTRAL WISCONSIN AND FOR A PORTION OF MINNESOTA...GENERALLY NORTH OF A LINE FROM APPLETON TO ST PAUL. THE PRIMARY THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL...THOUGH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE LATE IN THE OVERNIGHT HOURS. A STATIONARY FRONT DRAPED ACROSS THE DAKOTAS AND CENTRAL MINNESOTA WILL TRIGGER THUNDERSTORM DEVELOPMENT DURING THE OVERNIGHT HOURS. THESE ARE EXPECTED TO TRAVERSE EAST AND MAY IMPACT MINNESOTA PORTIONS OF THE OUTLOOK AREA BY 100 AM. WITH EVENING THUNDERSTORMS IN NORTHWEST WISONCSIN...THE THREAT WILL LAST FOR THE ENTIRE NIGHT FOR WISCONSIN COUNTIES IN THE OUTLOOK AREA. IN ADDITION...LOW TEMPERATURES WILL NOT FALL MUCH IN AND AROUND THE TWIN CITIES TONIGHT. WITH LITTLE REPRIEVE FROM THE HEAT...A HEAT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. SEE THE LATEST NPW PRODUCT FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HEAT AND HUMIDITY WILL PERSIST THROUGH MONDAY...WITH TEMPERATURES WARMING INTO THE MID AND UPPER 90S...MAYBE EVEN 100. HEAT INDICES ARE EXPECTED TO EXCEED TRIPLE DIGITS...ESPECIALLY ACROSS PORTIONS OF WESTERN AND CENTRAL MINNESOTA...POSSIBLY REACHING 110 DEGREES ACROSS PORTIONS OF SOUTHERN MINNESOTA ON SUNDAY. THE HEAT ADVISORY FOR HENNEPIN AND RAMSEY COUNTIES WILL PERSIST THROUGH SATURDAY NIGHT...AND AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR THE SAME AREA FROM SUNDAY MORNING THROUGH MONDAY NIGHT. IT IS QUITE POSSIBLE THAT THE HEAT ADVISORY MAY NEED TO BE EXPANDED ACROSS THE ENTIRE REGION. IN ADDITION TO THE HEAT...SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...WILL BE POSSIBLE ALONG A FRONTAL BOUNDARY ON SATURDAY AFTERNOON AND SATURDAY NIGHT...MAINLY ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. ADDITIONAL CHANCES OF SEVERE THUNDERSTORMS WILL ENTER THE FORECAST DURING THE MIDDLE OF NEXT WEEK. CONTINUE TO MONITOR FORECASTS AND OUTLOOKS FOR DETAILS ON THESE MIDWEEK SEVERE WEATHER CHANCES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN WEST CENTRAL WISCONSIN DURING TONIGHT. ACTIVATION MAY ALSO BE NEEDED IN CENTRAL MINNESOTA...NAMELY AFTER 100 AM. MTF/TDK
In the hours before
Local storm report, Jul 29, 12:08 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1208 AM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 AM HAIL 8 N BRUCE 45.57N 91.27W
07/29/2006 E0.88 INCH RUSK WI LAW ENFORCEMENT
&&
MTFSpecial weather statement, Jul 29, 2:12 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 212 AM CDT SAT JUL 29 2006 MNZ042-043-290815- MORRISON-TODD- 212 AM CDT SAT JUL 29 2006 ...SIGNIFICANT WEATHER ALERT FOR TODD AND MORRISON COUNTIES UNTIL 315 AM CDT... AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF MOTLEY TO 7 MILES WEST OF EAGLE BEND...AND MOVING SOUTHEAST AT 30 MPH. WINDS AROUND 55 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN NORTHERN MORRISON AND TODD COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 2:27 AM CDT | Severe Thunderstorm Warning | MPX | Morrison, Todd | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.